I top it up with Tramadol 50g PRC up to 6 tabs a day which gives me a bit of relief. More than this my body will start itching. I also take 25 mg amitryptrine at night. Should I ask my GP to increase the Gabapentin dose? I am 54 yrs. Thx
Is gabapentin 300mg x3 a day for my lamber spinal stenosis too small dose? I am in constant pain?
- 17 Aug 2016 by concott
- 17 August 2016
- diabetic nerve damage, pain, pruritus, gabapentin, tramadol, chronic pain, dosage, constant pain, spinal stenosis, neuropathic pain, stenosis
I understand your pain and am enduring it as well. I take Gabapentin and pain medication, Norco to help. I have degenerative disc disease, lumbar spinal stenosis, and peripheral neuropathy. I was a Professor of Pharmacy, active exerciser and weightlifter. I am 66 and my spine cannot sustain surgery. Your medication regime sounds like a conservative starter program to ascertain what will help you. Have they referred you to Pain Management and a Neurosurgeon yet? I get steroid shots in my spine and they help for several months. Your doctor must assess your pain and prescribe a better medication to help you have some quality in your life. Tramadol works for a short duration. But you must control your meds and never let them rule you. Distraction therapy, physical therapy etc will also help you. Our shared ailment is never going away and you must cope with it so life can be good again. I hope I helped!
Gabapentin is a medication especially used for nerve pain. Where you have spine pain it is typical for a doctor to prescribe Gabapentin. For the spine has quite a few nerves in and around the discs. Also, diarrhea is a very common side effect of Gabapentin. However, if your stomach tolerates the Gabapentin you might ask your doctor to increase the dose to 500 mg three times a day?
Also, have you by chance tried a epidural shot? These are done under a flurscope, so the doctor can administer the medication directly into the damaged disc area. If done correctly epidurals can sometimes elevate pain for months. If nothing else the shot can bring your pain level down.
Hope your feeling better soon.
I have the same spinal issues.
I was on high doses of Gabapentin.
Be careful of mental changes. I found I was getting impulsive and my decision making deteriorated on the higher dose.
Lyrica did not to anything except gain weight.
Keep a journal. It will help down the road to describe your symptoms in response to med changes.
Keep your sense of humor. Seriously, learn to laugh at this craziness ! Laughter releases endorphins which helps in your pain control.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Peripheral Neuropathy - Just reached daily dose of 3000 mg Gabapentin for pelvic floor neural damage
Updated 28 Mar 2014 • 2 answers
I am on 60mg of Cymbalta and its too expensive. I have spinal stenosis and also take gabapentin 600?
Updated 27 Jul 2014 • 2 answers
Neurontin - I have been taking generic Gabapentin 4x300mg per day for the last two years. The effect
Updated 21 Apr 2016 • 1 answer
Updated 23 Apr 2017 • 2 answers
Updated 4 Mar 2018 • 3 answers